The Crack Problem for Bonded Nonhomogeneous Materials Under Antiplane Shear Loading

[+] Author and Article Information
F. Erdogan

Department of Mechanical Engineering and Mechanics, Lehigh University, Bethlehem, Pa. 18015

J. Appl. Mech 52(4), 823-828 (Dec 01, 1985) (6 pages) doi:10.1115/1.3169153 History: Received September 01, 1984; Revised January 01, 1985; Online July 21, 2009


The main objective of this paper is the investigation of the singular nature of the crack-tip stress field in a nonhomogeneous medium having a shear modulus with a discontinuous derivative. The problem is considered for the simplest possible loading and geometry, namely the antiplane shear loading of two bonded half spaces in which the crack is perpendicular to the interface. It is shown that the square-root singularity of the crack-tip stress field is unaffected by the discontinuity in the derivative of the shear modulus. The problem is solved for a finite crack and extensive results are given for the stress intensity factors.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In